Texas, 2010

Damaging Wind in Texas, September 14, 2010

September 14, 2010 · NWS FWD · 1 event in 1 county or zone

The southern end of a weakening MCS traveling through southeast Oklahoma moved across the northeastern portions of north Texas. Severe winds were measured in Lamar County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

The southern end of a weakening MCS traveling through southeast Oklahoma moved across the northeastern portions of north Texas. Severe winds were measured in Lamar County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Sep 14, 1:23 PM CST, 1 hour 42 minutes earlier.

Area forecast discussion, Sep 14, 1:23 PM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
223 PM CDT TUE SEP 14 2010

.DISCUSSION...
ELONGATED HIGH PRESSURE ALOFT WILL CONTINUE OVER THE SOUTHERN TIER
OF STATES WHILE NEGATIVE HEIGHT ANOMALIES CONTINUE OVER CANADA
AND IN THE NORTHEAST PACIFIC. DEVELOPING TROPICAL SYSTEM (KARL) IS
APPROACHING YUCATAN AND IS EXPECTED TO CONTINUE ON A WESTERLY
TRACK FOR SOME TIME THEN MOVE INTO SOUTHERN MEXICO ON SATURDAY.

OUTFLOW BOUNDARY MOVING INTO THE EASTERN RED RIVER VALLEY MAY
PROGRESS DOWN TO I-35 BY LATE AFTERNOON AND MAY CONTINUE TO I-20
BY SUNSET. SCATTERED CONVECTION IS EXPECT TO OCCUR ALONG THE
BOUNDARY AND SOME STORMS MAY BECOME MARGINALLY SEVERE WITH THE
POTENTIAL FOR DOWNBURST WINDS AND SOME HAIL. CAPES OF 2000-3000
J/KG AND FAVORABLE LI/S EXIST OUT AHEAD OF THE BOUNDARY AND OVER
THE WESTERN HALF OF THE CWA.

THE ABOVE MENTIONED BOUNDARY SHOULD ALSO SPREAD SOME LOWER
DEWPOINT AIR INTO THE NORTHEAST QUAD LATER TONIGHT AND TOMORROW.
MORNING MODELS ALSO SHOW DRIER AIR SPREADING INTO THIS AREA AND
THEN SPREADS IT FURTHER INTO PORTIONS OF THE CWA WITH TIME. THIS
WILL KEEP HEAT INDICES DOWN FOR A FEW DAYS AND MAY PROVIDE FOR
SLIGHTLY COOLER OVERNIGHT LOWS. AS WE MOVE INTO FRIDAY...SOME
LOW/MID LEVEL MOISTURE FROM KARL WILL MOVE INTO THE SOUTHERN
CWA...ALONG WITH SCATTERED DAYTIME CONVECTION FRIDAY AND OVER THE
WEEKEND.

NORTH TEXAS WILL BE WARM AND WITH LITTLE CHANCE OF PRECIPITATION THE
FIRST OF NEXT WEEK.   75

OF SPECIAL INTEREST ELSEWHERE IN THE COUNTRY...THE NATIONS FIRST
ARCTIC COLD FRONT WILL MOVE INTO MONTANA AND THE NORTHERN PLAINS
ON THURSDAY. WE/LL HAVE TO WAIT A LITTLE WHILE LONG FOR IT TO BE
OUR TURN.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  76  95  76  94  75 /  10   5   5   5  10
WACO, TX              73  94  74  94  73 /   5   5   0   5  10
PARIS, TX             66  94  68  93  68 /  20  10  10  10  10
DENTON, TX            73  94  72  93  71 /  10  10  10  10  10
MCKINNEY, TX          72  93  72  92  70 /  20  10   5   5  10
DALLAS, TX            76  94  76  94  76 /  10   5   5   5  10
TERRELL, TX           72  94  73  93  73 /  10   5   5   5  10
CORSICANA, TX         73  94  73  93  74 /   5   5   0   5  10
TEMPLE, TX            73  93  72  93  72 /   5   5   0  10  10
MINERAL WELLS, TX     71  93  72  92  71 /  10   5   5  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

79/75
Hazardous weather outlook, Sep 14, 2:12 PM CST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
312 PM CDT TUE SEP 14 2010

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-151200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
312 PM CDT TUE SEP 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS
THE NORTHERN HALF OF NORTH TEXAS LATE THIS AFTERNOON AND TONIGHT...
GENERALLY NORTH OF INTERSTATE 20. AN ISOLATED SEVERE STORM IS
POSSIBLE WITH DAMAGING DOWNBURST WINDS. OTHERWISE...CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY RAINFALL WILL BE THE PRIMARY
HAZARDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
LOW THUNDERSTORM CHANCES WILL RETURN TO NORTH TEXAS FRIDAY THROUGH
SUNDAY...MAINLY EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
VERY LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING
GENERALLY ACROSS THE RED RIVER COUNTIES OF NORTH TEXAS.

In the hours before

Special weather statement, Sep 14, 2:52 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
352 PM CDT TUE SEP 14 2010

TXZ095-142115-
LAMAR TX-
352 PM CDT TUE SEP 14 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN LAMAR COUNTY

AT 352 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER PARIS...MOVING EAST AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BLOSSOM...DEPORT AND PARIS.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3349 9558 3390 9563 3387 9537 3388 9529
      3340 9530
TIME...MOT...LOC 2052Z 271DEG 12KT 3369 9553

The radar

The Shreveport radar (KSHV), 199 km away, was scanning. The volume nearest the first event began at 21:03 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lamar

When
September 14, 3:05 PM CST
Where
Lamar County, (Prx)cox Fld Paris
Measured
53 kt (61 mph) measured gust
Reported by
AWOS
Coordinates
33.630, -95.450

The automated weather station at Cox Field in Paris (KPRX) recorded a 61 mph wind gust. Some tree damage was reported in and around Paris.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, September 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 260615.